|Anemia and heavy menstruations
Jun 19, 2009
My menses r extremely heavy and have been for quite a long time, i had a blood transfusion 2months ago and my hb changed from 7 to 10. I was afraid my hb will drop again so i went 2 gyne 4 a thorough check of what is causing the heavy menses and could not get an answer. He put me on cyklokapron tabs but they dont seem 2be helping much. I am also on iron suplements truvada and efivarenz and have been for over 2months. How can i keep my hb normal.
Response from Dr. Frascino
There are a number of potential causes of anemia in the setting of HIV disease. In fact that is why we have an entire HIV expert forum dedicated to the topic. Check out the archives. Review the information related to causes of and treatment of HIV-associated anemia. Certainly heavy bleeding during your menstrual cycles could be a cause or contributing factor to your anemia. For that you should follow up with your gynecologist. Your HIV specialist should consult with your gynecologist to thoroughly evaluate this problem and develop a treatment plan. Blood transfusions are not the answer! They can be immunosuppressive and consequently should be avoided unless absolutely necessary.
difficulty focusing during meetings, sleeping during meetings
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.